Le CNRS
Accueil SDV
Autres sites CNRS

_____________________________________________

 

MEG/EEG Advanced Brain Mapping Course, HBM2007

Chicago, Sunday, June 10, 2007

Course notes will be put gradually online (see program below)

 

 

_____________________________________________

Course program

Course coordinators & contacts

Conference offical web sIte

The course is formally incorporated as part of HBM2007, the 13 th International Conference on Functional Mapping of the Human Brain convened by the Organization for Human Brain Mapping (OHBM). This meeting is the premier international conference for functional imaging neuroscience and is well attended by leading experts in this rapidly growing field. This advanced educational course in MEG/EEG immediately precedes the main conference and all members of the faculty of speakers and chairs are internationally leading MEG/EEG scientists, with excellent reputations for clear teaching presentations.

This course is a follow-up to the Toronto and Florence editions and introduces more advanced material to cover new grounds of the evolving techniques of MEG/EEG brain mapping.

Presentation

This course is designed for anyone who has an experience in basic MEG and EEG source modelling, either from a physics background or clinical or cognitive neuroscience practice. Ideally, the attendees may have already been trained in basic MEG/EEG source imaging and may also have followed the previous editions of the HBM MEG/EEG courses. Knowledge of the basic modelling steps for MEG/EEG source estimation is a prerequisite, but possibly with limited technical understanding of the methodology involved.

  • Summarize the cutting-edge research questions and advances in MEG/EEG imaging, ranging from innovations in measurement technology to new models of neural sources and imaging approaches;
  • Clarify the similarities and differences between the main approaches to MEG/EEG source estimation (dipole fitting, beamforming and imaging approaches);
  • Identify a systematic workflow to group data analysis in MEG/EEG: from brain normalization to statistical inference at the group level;
  • Discuss emerging models and tools for the exploration of brain functional networks (coherent oscillatory activity, causal modeling within brain systems)

 

Program

Part I: Motivations: where do we stand, where do we go?

Part II: Housecleaning in the jugle of solutions to the MEG/EEG forward and inverse problems

Part III: The grand-average revisited: moden views for group analysis in MEG/EEG imaging

Part IV: The brain network through the MEG/EEG glass

Part V: Innovations in MEG and EEG measurement science

   
Part I: Motivations: where do we stand, where do we go?

8:00-8:30 From Basic to Advanced Concepts for Electromagnetic Brain Mapping: An Introduction to the Course

Sylvain Baillet (Cognitive Neurosience & Brain Imaging Laboratory - CNRS LENA, La Salpêtrière, Paris, France)
Riitta Salmelin (Brain Research Unit, Helsinki University of Technology, , Finland
)

 

10 min discussion

 

Part II: Housecleaning in the jugle of solutions to the MEG/EEG forward and inverse problems

8:40-9:25: A Comparative Point on MEG and EEG Head Models

Bin He (University of Minnesota, Minneapolis, USA)

 

10 min discussion  

9:35-10:20 Equivalence and Divergence between Approaches to the MEG and EEG Inverse Problem

John C. Mosher (Los Alamos National Laboratory, USA)

 

10 min discussion  

10:30-10:45: Break

 
Part III: The Grand Average Revisited: Modern Views for Group Analysis in MEG/EEG Imaging

10:30-11:00 The Brain Normalization Problem

Olivier Coulon (Information Science & Systems, Marseille, France)

 

10 min discussion  

11:40-12:25 Assessing Statistical Significance in EEG/MEG Inverse Solutions

Richard M. Leahy (University of Southern California, Los Angeles, USA)

 

10 min discussion  

12:35-13:45 Lunch

 
 
Part IV: The Brain Network through the MEG/EEG Glass

13:45-14:30: How to Approach Neural Dynamical Systems Using MEG/EEG?

Michael Breakspear (University of New South Wales, Randwick, Australia)

 

10 min discussion  

14:40-15:25 Dynamic Causal Modeling in a Nutshell

Stefan Kiebel (Functional Imaging Laboratory, London, UK)

 

10 min discussion & break

Part V: Innovations in MEG and EEG Measurement Science

15:35-16:20 Atomic Spin Magnetometers and Their Potential to Human Brain Mapping

Michael Romalis (Princeton University, USA)

 

10 min discussion  

16:30-17:00 The Superconducting Imaging Surface Project With Application to Low-Noise MEG and Direct Detection of
Neural Currents Using Nuclear Magnetic Resonance

Petr Volegov (Los Alamos National Laboratory, USA)

 

10 min discussion  

17:10-17:40 (ultra)High-Density Electrode Nets and Other Innovations in the EEG Room 1 2 3

Don M. Tucker(University of Oregon & EGI, Inc., Eugene, USA)

 

17:40-18:00 Discussion and farewell

moderated by Riitta Salmelin & Sylvain Baillet

 

  

Course coordinators: 
Sylvain Baillet

Cognitive Neuroscience & Brain Imaging Laboratory

CNRS UPR640 – LENA - Hôpital de la Salpêtrière

47, boul. de l'hôpital - 75651 Paris Cedex 13 – France

tel.: +33 1 42 16 14 16 / fax: +33 1 45 86 25 37

sylvain.baillet<AT>chups.jussieu.fr

Riitta Salmelin

Brain Research Unit, Low Temperature Laboratory

Helsinki University of Technology

PO Box 2200 - FIN-02015 HUT - Finland

tel. +358-9-4512950 / fax. 358-9-4512969

riitta<AT>neuro.hut.fi

 

 
 
Close window